Most people are at least vaguely aware of the opioid crisis. Prescription painkillers and other similar drugs are flooding the streets and leading to countless numbers of addictions. These drugs, both prescription and synthetic street versions, are highly addictive and incredibly dangerous. Fentanyl is perhaps the strongest and deadliest of the mall. It is a prescription opioid medication that is given to treat severe pain in cancer patients. Unfortunately, even those who use it correctly can become dependent upon its effects. Despite its strength, the signs of fentanyl overdose can be hard to detect.
Here at Crest View Recovery Center, we know overcoming this type of dependency is difficult, and practically impossible, to do on your own. Read on to learn more about fentanyl and the symptoms of an overdose. Having an understanding of the drug can help you to make better decisions about your recovery.
About Fentanyl Addiction
Fentanyl is prescribed to treat pain that doesn’t respond to other medications or opioids like morphine. Because it’s about 50 times stronger than morphine, it’s quite effective in the treatment of severe pain. For this same reason, it is typically only given to the terminally ill or those with most severe cases of pain. This inherent strength also makes it wildly dangerous when used incorrectly. Fentanyl also produces a euphoric effect, which is what makes it attractive for recreational purpose or other misuse.
Recognizing Fentanyl Overdose Signs
Due to the pleasurable feelings the drug causes, it has the potential to become highly addictive. There are definitely some Fentanyl overdose signs you should be aware of if you suspect someone you love or even yourself has an addiction to the drug. Taking too much can overload a person’s system, making it difficult to process the drug.
Take note of any unusual physical symptoms. For example, these can include:
- Faint pulse
- Slow heart rate
- Confusion, disorientation or hallucinations
Specifically, get immediate medical assistance if you suspect Fentanyl overdose. The strength of this drug makes it incredibly dangerous and anyone who has overdosed on it requires immediate medical attention. In fact, the deadly nature of this drug makes recognizing the early overdose signs one of the only ways to prevent a fatal overdose.
How CVRC Can Help
Whether you or a loved one are dealing with a dependence on Fentanyl or synthetic Fentanyl, a professional facility like Crest View Recovery Center can help you to overcome it. In fact, a professional facility might be utterly necessary depending on the severity of the addiction you are dealing with.
Moreover, our services and programs include:
At CVRC, we want to meet the individual needs of our clients. In fact, our knowledgeable team will help to determine a unique treatment plan to effectively assist you in your recovery. Though it can be scary and overwhelming, you don’t have to face Fentanyl overdose on your own. Give us a call at 866.327.2505 to learn more about the options that await you.